Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is Ritalin and Concerta safe for kids?

Answer Question
 
Chassidy124

Asked by Chassidy124 at 10:33 PM on Oct. 24, 2008 in Health

Level 1 (0 Credits)
Answers (6)
  • The doctors will say yes, the pharmacists will say yes....But in 2 or 3 years there may be the lawsuit parade on Washington about the effects that it had on children. It happens with sooo many drugs! It is scary! To think that you could take a drug for something and end up with something worse because of the "cure"....We need better testing of our medications in this country! Period! Soooo Is it safe....Depends on who you want to listen to. Good luck in making this difficult choice.

    MommasCooCoo

    Answer by MommasCooCoo at 10:37 PM on Oct. 24, 2008

  • My son has taken both, Ritalin working best....although they're pretty much the same drug. He had some symptom relief for a while, but the side effects took such a toll on him...we stopped giving it to him! He never wanted to eat, and became toxic on it, this caused him to have severe bug phobia. He wouldn't leave the house, he was so in fear of bees! My son has Bipolar disorder and ADD. I hate giving him meds, but for safety and many other reasons I have to! Stimulents are tricky, you really have to watch children carefully while taking them.
    msmikkle

    Answer by msmikkle at 1:08 PM on Oct. 25, 2008

  • I took ritalin as a young woman and i hated it it made me feel awkward and slow my brain didnt sseem to be able to take in information like it did when i wasnt medicated. I think its fine if the kid really needs it but be sure your kid really needs it a lot of doctors now jump to add as a diagnosis for just about anything.
    elananme

    Answer by elananme at 2:02 PM on Oct. 25, 2008

  • My son is on Concerta and I keep an eye on him and he sees his doctor every two months to see if there are any changes,so far its helping him his grades are better and his teachers say he is doing better.
    geenabelle

    Answer by geenabelle at 2:35 PM on Oct. 25, 2008

  • yeah my husband took ritalin when he was little and caused his bladder to be smaller and so now hus bladder isn't the size it should be
    Anonymous

    Answer by Anonymous at 5:25 PM on Oct. 25, 2008

  • My son takes both and ritalin makes him distant, concerta use to until we put him on a smaller dosage
    determind

    Answer by determind at 7:46 PM on Oct. 25, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN